Alert archive / Tennessee / Wind Advisories in 2012

Wind Advisory 14, NWS Huntsville, AL

December 25, 2012Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Dec 25, 2012, 9:26 PM CST for Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Dec 25, 2012, 10:44 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 9:26 PM CST (03:26 UTC)
In effect from
Dec 25, 2012, 10:44 PM CST
Expired
Dec 26, 2012, 6:00 PM CST
In force
19 hr
Issued by
NWS Huntsville, AL

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WWUS74 KHUN 260326
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
926 PM CST TUE DEC 25 2012


TNZ076-096-097-261130-
/O.UPG.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
/O.NEW.KHUN.WI.Y.0014.121226T0500Z-121227T0000Z/
/O.EXB.KHUN.HW.W.0001.000000T0000Z-121226T0500Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER
926 PM CST TUE DEC 25 2012

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. A WIND
ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY.

* TIMING AND AREAS AFFECTED...THE HIGH WIND WARNING HAS BEEN EXTENDED
  TO INCLUDE PORTIONS OF SOUTHERN MIDDLE TENNESSEE AND ALSO EXTENDED
  THROUGH 11 PM THIS EVENING.
 

* WINDS...WINDS HAVE INCREASED IN INTENSITY ALONG THE BACK EDGE OF
  THE INITIAL PRECIPITATION SHIELD MOVING ACROSS THE AREA WITH
  OCCASIONAL GUSTS TO BETWEEN 50 AND 60 MPH. HUNTSVILLE INTERNATIONAL
  AIRPORT REPORTED A GUST TO NEAR 50 MPH AT 914 MPH. SEVERAL MESONET
  SITES IN MADISON COUNTY ARE REPORTING GUSTS TO NEAR 60 MPH...AND AN
  ELEVATED TOWER SITE REPORTED A GUST TO 69 MPH.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS ALONG WITH DAMAGE TO TREES AND POWER LINES. USE
  CAUTION WHILE TRAVELING DURING THIS TIME...AS WINDS THIS STRONG
  WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ALZ006-008>010-261130-
/O.EXT.KHUN.HW.W.0001.000000T0000Z-121226T0500Z/
/O.EXT.KHUN.WI.Y.0013.121226T0500Z-121227T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE
926 PM CST TUE DEC 25 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON AND 
  DEKALB COUNTIES THROUGH 10 PM THIS EVENING. 

* WINDS...WINDS HAVE INCREASED IN INTENSITY ALONG THE BACK EDGE 
  OF THE PRECIPITATION SHIELD MOVING ACROSS THE AREA WITH 
  OCCASIONAL GUSTS TO BETWEEN 50 AND 60 MPH. PRYOR FIELD IN 
  DECATUR REPORTED A GUST TO 43 MPH SHORTLY AFTER 800 PM CDT. 
  SEVERAL MESONET SITES IN MADISON COUNTY ARE REPORTING GUSTS TO 
  NEAR 60 MPH. 

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY 
  THESE STRONG WINDS ALONG WITH DAMAGE TO TREES AND POWER LINES. 
  USE CAUTION WHILE TRAVELING DURING THIS TIME...AS WINDS THIS 
  STRONG WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ALZ001>005-007-016-261130-
/O.CON.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
926 PM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND 
  PORTIONS OF SOUTHERN MIDDLE TENNESSEE FROM 6 PM CST THIS 
  EVENING THROUGH 6 PM CST WEDNESDAY EVENING. 

* WINDS...SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 
  TO 35MPH...BECOMING SOUTHWESTERLY OVERNIGHT...AND TURNING TO 
  THE NORTHWEST BY MIDDAY WEDNESDAY. 

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY 
  THESE STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS 
  TIME...AS WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
3 follow-up statements
981 
WWUS74 KHUN 260444
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1044 PM CST TUE DEC 25 2012

ALZ006-008>010-261245-
/O.CAN.KHUN.HW.W.0001.000000T0000Z-121226T0500Z/
/O.EXT.KHUN.WI.Y.0013.121226T0444Z-121227T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE
1044 PM CST TUE DEC 25 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH
WIND WARNING. HOWEVER...THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6
PM CST WEDNESDAY EVENING. 

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF
  SOUTHERN MIDDLE TENNESSEE THROUGH 6 PM CST WEDNESDAY EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO
  35MPH...BECOMING SOUTHWESTERLY OVERNIGHT...AND TURNING TO THE
  NORTHWEST BY MIDDAY WEDNESDAY.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

TNZ076-096-097-261245-
/O.CAN.KHUN.HW.W.0001.000000T0000Z-121226T0500Z/
/O.EXT.KHUN.WI.Y.0014.121226T0444Z-121227T0000Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER
1044 PM CST TUE DEC 25 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH
WIND WARNING. HOWEVER...THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6
PM CST WEDNESDAY EVENING. 

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF
  SOUTHERN MIDDLE TENNESSEE THROUGH 6 PM CST WEDNESDAY EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO
  35MPH...BECOMING SOUTHWESTERLY OVERNIGHT...AND TURNING TO THE
  NORTHWEST BY MIDDAY WEDNESDAY.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

ALZ001>005-007-016-261245-
/O.CON.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
1044 PM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF
  SOUTHERN  MIDDLE TENNESSEE THROUGH 6 PM CST WEDNESDAY EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS UP 35MPH
  ...BECOMING  SOUTHWESTERLY OVERNIGHT...AND TURNING TO THE
  NORTHWEST BY MIDDAY WEDNESDAY.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY 
  THESE STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS 
  TIME...AS WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
159 
WWUS74 KHUN 261040
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
440 AM CST WED DEC 26 2012

ALZ001>005-007-016-270000-
/O.CON.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
440 AM CST WED DEC 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...ALL OF NORTHWEST AND NORTH CENTRAL
  ALABAMA THROUGH 6 PM CST THIS EVENING.

* WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP 40 MPH...AND THEN
  TURNING TO THE NORTHWEST THIS AFTERNOON.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25
MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED
AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL
LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$

ALZ006-008>010-270000-
/O.CON.KHUN.WI.Y.0013.000000T0000Z-121227T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE
440 AM CST WED DEC 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...ALL OF NORTH CENTRAL AND NORTHEAST
  ALABAMA THROUGH 6 PM CST THIS EVENING.

* WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH...AND THEN
  TURNING TO THE NORTHWEST THIS AFTERNOON.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25
MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED
AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL
LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$

TNZ076-096-097-270000-
/O.CON.KHUN.WI.Y.0014.000000T0000Z-121227T0000Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER
440 AM CST WED DEC 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...ALL OF SOUTHERN MIDDLE TENNESSEE
  THROUGH 6 PM CST THIS EVENING.

* WINDS...WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH...AND THEN
  TURNING TO THE NORTHWEST THIS AFTERNOON.

* IMPACTS...OUTDOOR HOLIDAY DECORATIONS MAY BE BLOWN AROUND BY THESE
  STRONG WINDS. USE CAUTION WHILE TRAVELING DURING THIS TIME...AS
  WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25
MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED
AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL
LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND
TRASH CANS.

&&

$$
799 
WWUS74 KHUN 262342
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CST WED DEC 26 2012

ALZ001>005-007-016-270045-
/O.EXP.KHUN.WI.Y.0012.000000T0000Z-121227T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
542 PM CST WED DEC 26 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WHILE WINDS ACROSS THE TENNESSEE VALLEY ARE NO LONGER EXPECTED TO
REACH ADVISORY CRITERIA...BREEZY CONDITIONS WILL CONTINUE THROUGH
THE EVENING. GUSTS UP TO 30 MPH IN THE EARLY EVENING WILL WEAKEN TO
BELOW 15 MPH BY MIDNIGHT.

$$

ALZ006-008>010-270045-
/O.EXP.KHUN.WI.Y.0013.000000T0000Z-121227T0000Z/
MADISON-MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE
542 PM CST WED DEC 26 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WHILE WINDS ACROSS THE TENNESSEE VALLEY ARE NO LONGER EXPECTED TO
REACH ADVISORY CRITERIA...BREEZY CONDITIONS WILL CONTINUE THROUGH
THE EVENING. GUSTS UP TO 30 MPH IN THE EARLY EVENING WILL WEAKEN TO
BELOW 15 MPH BY MIDNIGHT.

$$

TNZ076-096-097-270045-
/O.EXP.KHUN.WI.Y.0014.000000T0000Z-121227T0000Z/
MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...LYNCHBURG...FAYETTEVILLE...WINCHESTER
542 PM CST WED DEC 26 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WHILE WINDS ACROSS THE TENNESSEE VALLEY ARE NO LONGER EXPECTED TO
REACH ADVISORY CRITERIA...BREEZY CONDITIONS WILL CONTINUE THROUGH
THE EVENING. GUSTS UP TO 30 MPH IN THE EARLY EVENING WILL WEAKEN TO
BELOW 15 MPH BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 25, 8:57 PM CST, 29 minutes earlier.

Area forecast discussion, Dec 25, 8:57 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
857 PM CST TUE DEC 25 2012

.UPDATE...
ADJUSTED TEMPS/DEW POINTS. ISSUED HIGH WIND WARNING FOR
MADISON...MARSHALL...JACKSON AND DEKALB COUNTIES. ADJUSTED WEATHER
GRIDS FOR THE REMAINDER OF THE NIGHT.

&&

.DISCUSSION...
LATEST ANALYSIS SHOWS A STRONG SFC LOW (PRESS APPROX 997 MB) TRACKING
NEWRD THROUGH NRN MISS AND JUST SOUTHWEST OF TUPELO. THIS LOW WILL
CONTINUE ON A NELY TRACK...TAKING IT ACROSS FAR NW ALABAMA LATE THIS
EVENING. THE PARENT UPR LOW WAS TRACKING THROUGH SRN ARKANSAS WHILE A
SIGNIFICANT DRY AIR INTRUSION ALOFT COULD BE SEEN ON WATER VAPOR
IMAGERY ALONG THE NOSE OF A ~90-100 KT 500 MB JET. THIS DRY INTRUSION
WAS EFFECTIVELY CUTTING OFF DEEP LAYER MOISTURE AND LIMITING THE
EXTENT OF THE PRECIPITATION SHIELD. LATEST RADAR SHOWS THE BACK EDGE
OF THIS SHIELD WAS CUTTING GENERALLY S-N ACROSS THE AREA ALONG/NEAR
THE I-65 CORRIDOR. SOME SHOWERS HAVE DEVELOPED RECENTLY BEHIND THE
LINE...BUT VERTICAL GROWTH HAS BEEN LIMITED THUS FAR WITH THE LACK OF
SIGNIFICANT CAPE.

OF INTEREST...THE BACK EDGE OF THE PRECIPITATION SHIELD IS
EXHIBITING SIGNS OF BOUNDARY LAYER WAVE DUCTING...WITH A SHARP
REFLECTIVITY GRADIENT. WITH THE SFC LOW STILL LOCATED TO THE WEST AND
A MESOHIGH UNDER THE PRECIP...A WAKE LOW AND STRONG WIND EVENT
APPEARS TO BE DEVELOPING. IN FACT...SEVERAL SFC OBSERVATIONS
INCLUDING THE BERM AT THE NSSTC SHOWED A RAPID PRESSURE RISE JUST
ALONG THE BACK SIDE OF THE PRECIP SHIELD FOLLOWED BY A SHARPER
PRESSURE DECREASE OF 7 MB IN ABOUT 30 MINS. MEASURED SFC WINDS ALONG
THE SHARP WAKE LOW (AND POTENTIAL GRAVITY WAVE) INDUCED PRESS
GRADIENT HAVE BEEN AROUND 40-45 MPH. SOME GUSTS COULD REACH UP TO 50
MPH...BUT THESE MAY BE ISOLATED AND RELATIVELY SHORT-LIVED.
NEVERTHELESS...HAVE DECIDED TO ISSUE A HIGH WIND WARNING FOR
MADISON...JACKSON...MARSHALL...AND DEKALB AS THIS FEATURE MOVES
ACROSS THE AREA. AS STATED...OCCASIONAL WIND GUSTS OVER 45 MPH MAY
LAST ABOUT ONE HOUR IN THESE AREAS (THRU ABOUT ABOUT 10 PM).

OTHERWISE...THE MAIN UPDATE TO THE FCST INVOLVED DECREASING POPS FOR
THE OVERNIGHT AND REMOVING THUNDER FROM SOME AREAS FOR THE REMAINDER
OF THE NIGHT. ALSO...GIVEN THE SHALLOW CLOUD DECK APPROACHING THE
AREA FOR LATE TONIGHT AFTER THE FRONTAL PASSAGE...ADDED A CHANCE OF
DRIZZLE TO THE FORECAST. ANY LINGERING PRECIP FOR THE LATE NIGHT
PERIOD LOOKS TO BE LIGHT AND MAINLY CONSISTING OF LIGHT SHOWERS OR
DRIZZLE. TEMPS SHOULD REMAIN ABOVE FREEZING ALL AREAS OVERNIGHT.

ZONE UPDATES ALREADY OUT. HOWEVER...WILL LIKELY MAKE ANOTHER
ADJUSTMENT ONCE THUNDERSTORM THREAT HAS ESSENTIALLY ENDED.

KDW

&&

.AVIATION...
/ISSUED 557 PM CST TUE DEC 25 2012/
FOR 00Z TAFS...A BROAD LINE OF RA COVERING MUCH OF NRN AL WITH
EMBEDDED TSRA WILL CONTINUE TO MOVE ACROSS KHSV/KMSL TAF SITES THIS
EVENING. CURRENTLY...THE BACK EDGE OF THE LINE OF CONCENTRATED RA IS
EXPECTED TO MOVE THRU KMSL BY ~02Z AND AT KHSV BY ~03-04Z. MORE
SHOWERS MAY DEVELOP ALONG/AHEAD OF A CDFNT BEFORE IT MOVES ACROSS THE
AREA...BUT LOW CONFIDENCE IN FURTHER DEVELOPMENT AT THIS TIME. THE
FROPA AND ASSOCIATED SHIFT TO SWLY WINDS WILL TAKE PLACE ARND 06-08Z.
IFR CIGS ARE EXPECTED TO PREVAIL THROUGH ABOUT 10-12Z...BEFORE
LIFTING TO MVFR CONDITIONS.

KDW

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HIGH WIND WARNING UNTIL 10 PM CST THIS EVENING FOR ALZ006-008>010.

     WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ALZ001>010-016.

TN...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 25, 7:59 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
759 PM CST TUE DEC 25 2012

ALZ001>010-016-TNZ076-096-097-261000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
759 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE EAST ACROSS NORTH
CENTRAL AND NORTHEAST ALABAMA THROUGH LATE EVENING AHEAD OF AN
APPROACHING STRONG COLD FRONT. CURRENT INDICATIONS ARE THAT THE MOST
WARM AND UNSTABLE AIR WILL REMAIN CONFINED MAINLY SOUTH OF INTERSTATE
20 TONIGHT...WHERE THE HIGHER THREAT OF SEVERE WEATHER WILL RESIDE.

A FEW STRONG STORMS WITH WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE
ACROSS CULLMAN...MARSHALL...AND DEKALB COUNTIES THROUGH 10 PM.
OTHERWISE...THE CLUSTER OF SHOWERS AND STORMS MOVING ACROSS THE
REGION WILL PRODUCE LOCALLY HEAVY RAINFALL WITH AMOUNTS OF 1 TO
LOCALLY 2 INCHES.

IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE FROM 6 PM THIS EVENING THROUGH
6 PM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 25, 8:36 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
836 PM CST TUE DEC 25 2012

ALZ005>010-016-TNZ076-096-097-260330-
CULLMAN AL-MARSHALL AL-MADISON AL-MORGAN AL-DE KALB AL-JACKSON AL-
LIMESTONE AL-MOORE TN-LINCOLN TN-FRANKLIN TN-
836 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULLMAN...
MARSHALL...MADISON...EASTERN MORGAN...DE KALB...JACKSON...
SOUTHEASTERN LIMESTONE...SOUTH CENTRAL MOORE...LINCOLN AND FRANKLIN
COUNTIES UNTIL 930 PM CST...

AT 830 PM CST...RADAR INDICATED A LARGE AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS WITH A BACK EDGE ROUGHLY FROM FAYETTEVILLE TO MADISON
TO HOLLY POND. MOVEMENT WAS EAST AT AROUND 30 MPH. WINDS WILL
INCREASE IN INTENSITY ALONG THE BACK EDGE OF THE PRECIPITATION
SHIELD WITH OCCASIONAL GUSTS TO NEAR 50 MPH. PRYOR FIELD IN DECATUR
REPORTED A GUST TO 43 MPH SHORTLY AFTER 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THE WINDS SUBSIDE.

&&

LAT...LON 3499 8689 3499 8684 3523 8683 3521 8586
      3499 8586 3499 8573 3436 8565 3426 8577
      3424 8584 3420 8585 3418 8619 3410 8630
      3426 8644 3426 8649 3425 8652 3412 8660
      3408 8670 3405 8668 3397 8677 3394 8691
TIME...MOT...LOC 0229Z 247DEG 46KT 3459 8667

CDARDEN
Special weather statement, Dec 25, 9:17 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 PM CST TUE DEC 25 2012

ALZ005-007-016-TNZ076-096-097-260430-
CULLMAN AL-MORGAN AL-LIMESTONE AL-MOORE TN-LINCOLN TN-FRANKLIN TN-
917 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MORGAN...LIMESTONE...
MOORE...LINCOLN AND FRANKLIN COUNTIES UNTIL 1030 PM CST...

WINDS HAVE INCREASED ALONG THE BACK EDGE OF THE EASTWARD MOVING
PRECIPITATION SHIELD ACROSS NORTHERN ALABAMA AND SOUTHERN TENNESSEE.
NUMEROUS REPORTS OF GUSTS TO 40 TO 50 MPH HAVE BEEN RECEIVED ACROSS
THE ADVISORY AREA AND THESE HIGH WINDS WILL PERSIST THROUGH 1030 PM
CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSSED.

&&

LAT...LON 3449 8711 3469 8711 3500 8719 3499 8684
      3526 8683 3525 8675 3536 8660 3532 8645
      3535 8637 3534 8603 3531 8595 3522 8586
      3499 8587 3499 8678 3455 8679 3458 8657
      3431 8658 3430 8648 3396 8679 3386 8699
TIME...MOT...LOC 0300Z 240DEG 49KT 3449 8687

CDARDEN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:36 PM CSTSpecial Weather StatementHUNFranklin, Lincoln54 min
Dec 25, 8:52 PM CSTHigh Wind WarningHUNFranklin, Lincoln, Moore112 min
Dec 25, 9:17 PM CSTSpecial Weather StatementHUNFranklin, Lincoln, Moore73 min
Dec 25, 9:51 PM CSTSpecial Weather StatementHUNLincoln, Moore24 min
Dec 25, 11:18 PM CSTSpecial Weather StatementHUNMoore12 min

Nearby

Wind Advisories in Tennessee, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.